MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH
Catalog Number 5955460
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Hernia (2240)
Date of Event 01/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This mdr represents the ventralight st w/ echo mesh (device 3).An additional supplemental emdr was submitted to represent the composix kugel patch (device 1).An additional emdr was submitted to represent the ventralight st w/ echo mesh (device 4).Note, the manufacturing date (15-may-2016) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided, (b)(6) 2005 - patient was diagnosed with incisional hernia of the abdomen thereby underwent open repair with implant of composix kugel patch (device 1).Per operative notes, ¿a transverse incision was made in the previous scar in the lower part of the abdomen.The hernia sac was dissected out.A composix kugel patch (device 1) was placed into the peritoneal space and secure it with sutures.¿ (b)(6) 2007 - patient was diagnosed with left lower quadrant abdominal pain, inflammation, adhesion thereby underwent laparoscopic repair with partially explant of composix kugel patch (device 1) and lysis of adhesion.Per operative notes, ¿a transverse infraumbilical incision was made through the skin and subcutaneous tissue.Previously placed mesh (device 1) was adhered, which was excised partially.Lysis of adhesion was performed.All inflammations were removed from abdomen.The hernia defect was closed with sutures primarily.¿ (b)(6) 2010 ¿ patient was diagnosed with left inguinal hernia, thereby underwent laparoscopic repair with implant of perfix plug (device 2).Per operative notes, ¿an incision was made into the left inguinal region.The hernia sac was dissected out.A perfix plug (device 2) was placed into the left inguinal floor and secure it with sutures.¿ (b)(6) 2011 - patient was diagnosed with left lower quadrant abdominal pain, adhesion thereby underwent laparoscopic repair with lysis of adhesion explant of composix kugel patch (device 1).Per operative notes, ¿a transverse infraumbilical incision was made into the peritoneal cavity.Previously placed (device 1) was densely adherent, which was totally excised this time.The defect was closed with sutures primarily.¿ (b)(6) 2012 ¿ patient was diagnosed with incarcerated ventral hernia thereby underwent open repair with implant of biological mesh.(b)(6) 2013 ¿ patient was diagnosed with incarcerated ventral hernia, abdominal pain, adhesion, thereby underwent open repair with implant of biological mesh.(b)(6) 2015 ¿ patient was diagnosed with recurrent ventral hernia, thereby underwent open repair with implant of biological mesh.(b)(6) 2016 ¿ patient was diagnosed with incarcerated incisional hernia(x2) with abdominal pain, adhesion thereby underwent robotic assisted repair with implant of two ventralight st w/ echo mesh (device 3 and device 4).Per operative notes, ¿an incision was made into the peritoneal cavity into the abdominal wall.Both hernia sacs were dissected out.All adhesions were taken down.Two ventralight st w/ echo mesh (device 3 and device 4) were placed into the peritoneal cavity onto the anterior abdominal wall together and secure it with sutures.¿ (b)(6) 2017 - patient was diagnosed with recurrent incarcerated incisional hernia, adhesion, thereby underwent robotic assisted repair with implant of synthetic mesh.(b)(6) 2018 - patient was diagnosed with recurrent incisional hernia, adhesion, pain, thereby underwent robotic assisted repair with implant of phasix mesh (device 5).Per operative notes, ¿an incision was made through skin and subcutaneous tissue into the peritoneal cavity.There were dense adhesions which were taken down sharply with sharp dissection from lower abdomen.A phasix mesh (device 5) was placed into the right lateral abdomen and secured it with sutures.¿.

Brand Name
VENTRALIGHT ST W/ ECHO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key25227481
Report Number1213643-2026-00661
Device Sequence Number13262196
Product Code FTL
UDI-Device Identifier00801741031724
UDI-Public(01)00801741031724(17)180628(10)HUAS1646
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K130968
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2018
Device Catalogue Number5955460
Device Lot NumberHUAS1646
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2026
Initial Report FDA Received Date05/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexFemale